Remetrization results for possibly infinite self-similar systems

Radu Miculescu, Alexandru Mihail


In this paper we introduce a concept of possibly infinite self-similar system which generalizes the attractor of a possibly infinite ite\-ra\-ted function system whose constitutive functions are $\varphi$-contractions. We prove that for a uniformly possibly infinite self-similar system there exists a remetrization which makes contractive all its constitutive functions. Then, based on this result, we show that for such a system there exist a comparison function $\varphi $ and a remetrization of the system which makes $\varphi $-contractive all its constitutive functions. Finally we point out that in the case of a finite set of constitutive functions our concept of a possibly infinite self-similar system coincides with Kameyama's concept of a topological self-similar system.


Possibly infinite self-similar systems; remetrizations; $\varphi$-contractions

Full Text:



R. Atkins, M. Barnsley, A. Vince and D. Wilson, A characterization of hyperbolic affine iterated function systems, Topology Proc. 36 (2010), 189-211.

T. Banakh, W. Kubis, N. Novosad, M. Nowak and F. Strobin, Contractive function systems, their attractors and metrization, Topol. Methods Nonlinear Anal. 46 (2015), 1029-1066.

M. Barnsley and K. Igudesman, Topological contractive systems, Lobackevskii J. Math. 32 (2011), 220-223.

M. F. Barnsley and A. Vince, Real projective iterated function systems, J. Geom. Anal. 22 (2012), 1137-1172.

D. Dumitru, Attractors of infinite iterated function systems containing contraction type functions, An. Siint. Univ. Al. I. Cuza Iasi, Mat. N.S. 59 (2013), 281-298.

D. Dumitru and A. Mihail, The shift space of an iterated function system containing Meir-Keeler functions, An. Univ. Bucuresti Mat. 57 (2008), 75-88.

K. Hveberg, Injective mapping systems and self-homeomorphic fractals, Ph.D. Thesis, University of Oslo, 2005.

L. Janos, A converse of the Banach's contraction theorem, Proc. Amer. Math. Soc. 18 (1967), 287-289.

L. Janos, H.-M. Ko and K.-K. Tan, Edelstein's contractivity and attractors, Proc. Amer. Math. Soc. 76 (1979), 339-344.

A. Kameyama, Distances on topological self-similar sets and the kneading determinants, J. Math. Kyoto Univ. 40 (2000), 603-674.

J. Matkowski, Fixed point theorems for mappings with a contractive iterate at a point, Proc. Amer. Math. Soc. 62 (1977), 344-348.

R. Miculescu and A. Mihail, Alternative characterization of hyperbolic affine infinite iterated function systems, J. Math. Anal. Appl. 407 (2013), 56-68.

R. Miculescu and A. Mihail, On a question of A. Kameyama concerning self-similar metrics, J. Math. Anal. Appl. 422 (2015), 265-271.

A. Vince, Mobius iterated function systems, Trans. Amer. Math. Soc. 365 (2013), 491-509.

K. Wicks, Fractals and hyperspaces, Lecture Notes in Math. 1492, Springer-Verlag, 1991.


  • There are currently no refbacks.

Partnerzy platformy czasopism